|Breathing problems (related to medications)
Nov 14, 2000
I read the other posting here about breathing problems. I have had, for some time now, an unresolved issue with breathing problems -- the need to constantly breath deeply, never feeling like I can get a deep breath at times. My nasal turbinate is chronically swollen, and I can't breath normally through the nose passage. I've been to an allergist, my regular doctor, an ENT... had turbinate cautery performed with no lasting results. I've since found that a friend out in California has the same symptoms: breathing difficulty, waking up at night choking (almost an apnea type thing), nasal turbinate swollen... he's also said that 5 of his friends who are also on Protease Inhibitors (the common factor here) have the SAME symptoms. The HIV specialist I see at Dartmouth says he's never heard of these problems before. My breathing problem does not appear to be related to lactic acid buildup. This is just a few of the very annoying side effects that I presume are related to the drugs, that are making life absolutely miserable. I wonder if you can shed some insight as to what is going on here. We're mystified. Thank you.
Response from Dr. Feinberg
This would be the first I've heard of the possibility that PIs cause swollen nasal passages or breathing problems. Before you assume that this is due to medication, I suggest a trial of an aqueous nasal steroid inhaler and/or an antihistamine, such as cetirizine. Allergies are common, too, and your symptoms sound very much like they are allergic in origin. Good luck!
On the move
- Dry Cough Sign Of Ars
- Dizziness After Having Sex During Period Worried I Have HIV
- Rash After Unprotected Vaginal Sex Worried I Have HIV
- Are Purple Bumps On Side Of Mouth Cheeks A Sign Of Hiv?
- Are Red Dots On Tongue And Swollen Lymph Nodes Signs Of Hiv?
- Are There Rare Hiv Infected Who Don't Develop Antibodies?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.